MAUDE Adverse Event Report: STRYKER GMBH M 3-D PROFILE PLATE, 3X2 HOLES; PLATE, FIXATION, BONE

STRYKER GMBH M 3-D PROFILE PLATE, 3X2 HOLES; PLATE, FIXATION, BONE
Model Number 57-13121
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 11/02/2022
Type of Reportable Event Serious Injury
Event or Problem Description
As reported: "on (b)(6) 2020, the patient was admitted to the hospital because of pain and poor activity in the right foot due to falling down.It was confirmed that 2 and 4 metatarsal of the right foot of the patient fractured.Then surgery was performed to the patient.After the surgery, the patient recovered and was discharged from the hospital.The patient went to the hospital for examination regularly.On (b)(6) 2022, the patient came to the hospital to remove the steel plate.The preoperative radiograph showed that the steel plate was broken, and the patient did not complain any obvious discomfort.The doctor thought that the bone healed well after examination, and agreed to remove the plate.The patient is in good condition after the surgery of removal of the plate.The event did not cause harm to the patient.".
 
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.Should additional information become available, it will be provided in a supplemental report.Device disposition unknown.
 
Additional Manufacturer Narrative
Please note the corrections to d1, d4 catalog #, d4 lot # and gtin.The reported event could not be confirmed since the device was not returned for evaluation and no other evidences were provided.A review of the device history for the reported lot did not indicate any abnormalities.A review of the complaint history of catalog number 57-10191 has shown that there are no other complaints of the same nature registered.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.More detailed information about the complaint event as well as the affected device must be available in order to determine the exact root cause of the complaint event.Based on the provided information was the device implanted for 19 months and the implant did fulfill its main function to support the bone healing process as required, although the device was used for the foot instead of the hand.However, both factors, the long implantation time and the region where the device was used, may have contributed to a fatigue failure of the plate.In this relation following statements of the instructions for use can be pointed out: ¿indications the variax hand implants are indicated for internal fixation of the bones of the hand for the following procedures: ¿fracture fixation ¿arthrodesis ¿deformity correction ¿reconstruction" [¿] "¿screw and plate implants are designed to function only until normal bone healing is completed (usually 6¿12 weeks).Delayed healing, non-union, bone resorption or additional trauma may lead to excessive stress on the implant(s) and result in loosening, bending, cracking or breaking of the implant(s)." if the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
As reported: "on (b)(6)-2020, the patient was admitted to the hospital because of pain and poor activity in the right foot due to falling down.It was confirmed that 2 and 4 metatarsal of the right foot of the patient fractured.Then surgery was performed to the patient.After the surgery, the patient recovered and was discharged from the hospital.The patient went to the hospital for examination regularly.On (b)(6)2022, the patient came to the hospital to remove the steel plate.The preoperative radiograph showed that the steel plate was broken, and the patient did not complain any obvious discomfort.The doctor thought that the bone healed well after examination, and agreed to remove the plate.The patient is in good condition after the surgery of removal of the plate.The event did not cause harm to the patient.".

Brand Name
M 3-D PROFILE PLATE, 3X2 HOLES
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
GM   D-79111
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key15900416
Report Number0008031020-2022-00667
Device Sequence Number14728345
Product Code HRS
UDI-Device Identifier04546540242877
UDI-Public04546540242877
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K062498
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number57-13121
Device Catalogue Number57-10191
Device Lot Number1000418304
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/08/2022
Supplement Date Received by Manufacturer02/02/2023
Initial Report FDA Received Date12/01/2022
Supplement Report FDA Received Date03/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/17/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown